Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suffering with paraplegia, had lightheadedness, profuse sweating during flying a glider, eased with rush of cold air. What could be the cause?

I tried flying a glider this past weekend. We were gliding at 2500-3000 feet . I started to feel a bit light headed and noticed back sweats. By opening the vent and getting a rush of cold air on my hand I was able to direct that air on my face which seemed to help. I want to do more gliding but not until I find out why this occurred. ideas? ps- I am a T8-10 Paraplegic
Asked On : Mon, 30 Jul 2012
Answers:  1 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist, Surgical 's  Response
Hi, I had gone through your question and understand your concerns. There are two possible conditions that may cause your symptoms:
1. Altitude sickness
2. Postural hypotension.
Postural hypotension is the possible cause only if you were doing fast maneuvers with glider. Most possible cause is altitude sickness that occurs mainly in highs > 6000 ft. but can occur in lower highs.
I think in your case your symptoms are result of a combination of two conditions mentioned above. If you do gliding next time, I recomend you a good rehidration with plenty of fluids in the day and hours before you start gliding. Hope this answers your question. If you have additional questions or follow up questions then please do not hesitate in writing to us. I will be happy to answer your questions.
Answered: Mon, 20 Oct 2014
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor